Alert archive / Florida / Tornado Warnings in 2001
Tornado Warning 43, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 4, 2001, 6:31 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 4, 2001, 7:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Johns County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WFUS52 KJAX 042234 TORJAX FLC109-042300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 631 PM EDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA THIS INCLUDES FRUIT COVE... * UNTIL 700 PM EDT * AT 621 PM EDT STORM SPOTTERS REPORTED FUNNEL CLOUDS AND DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR PICOLATA MOVING NORTHEAST AT 5 TO 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... PICOLATA... FRUIT COVE... INTENSE LIGHTNING IS OCCURRING WITH THE PARENT STORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. LAT...LON 2992 8140 3005 8138 3011 8165 2985 8160 $$ SHASHY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 4, 2:00 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 4, 2:00 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT TUE SEP 4 2001 BLANKET OF LO CLDS THAT WERE OVER SE GA THIS MORNING IS BREAKING UP AND ALLOWING AFTN TEMPS TO HEAT UP TO FORECAST VALUES. THIS CLOUD COVER HAS DELAYED CONVECTION BUT WILL LIKELY TO DEVELOP/INCREASE AS DAYTIME HEATING CONTINUES. CU FIELD OVER NE FL INCREASING AS TEMPS NEAR/EXCEED THE 90 DEGREE MARK WITH A FEW STATIONS REPORTING A HEAT INDEX OF 100-105 DEGREES. SCATTERED CONVECTION FIRING UP OVER NE FL/SE GA WHICH WILL INCREASE IN COVERAGE/INTENSITY THROUGH THE AFTERNOON. LIGHT WESTERLY 1000MB-700MB STEERING WINDS ...AS PER THE ETA...WILL RESULT IN SLOW MOVERS THIS AFTERNOON CAPABLE OF LOCALLY HEAVY PRECIP AMOUNTS. STORMS WILL PROPAGATE W-E ACROSS OUR CWA AND WILL BE ENHANCED BY INTERACTION OF DEVELOPING STORMS WHICH ARE DEVELOPING AND MOVING UPSTATE. STORMS LIKELY TO CONTINUE WELL INTO THE EVENING HOURS OVER THE EASTERN PORTIONS OF OUR CWA. THEREFORE...WILL CARRY POPS HIGHER THAN THOSE ADVERTISED IN MODEL GUIDANCE IN THE 1ST PD ALONG THE EASTERN COASTAL COUNTIES OF OUR CWA. MODELS SIMILIAR IN MOVING U/L TROF AXIS THAT EXTENDS FROM NEW ENGLAND TO THE MID ATLANTIC STATES EAST TONIGHT AND THEN THE OVER THE WESTERN ATLANTIC WATERS. EXTREME SOUTHERN TIP OF TROF HANGS UP OVER SE GA AND HANDLED SLIGHTLY DIFFERENT WRT TO STRENGTH. BACKDOOR FRONT DROPS DOWN THE EASTERN SEABOARD AS ANTICYCLONE BUILDS INTO THE GREAT LAKES REGION. DRIER AIR FOLLOWING FRONT BUT EXPECTED TO STALL TO OUR NORTH. THEREFORE...THERE SHOULD NOT BE MUCH CHANGE IN THE OVERALL PATTERN OVER THE SHORT TERM AND WILL GO WITH A PERSISTENCE TYPE PACKAGE CALLING FOR DIRUNAL CONVECTION. MARINE...NO HIGHLIGHTS. ISOLD CONVECTION NOTED OVER IMMEDIATE COASTAL WATERS OF SE GA ATTM. EXPECT COVERAGE TO EXPAND THROUGH THE AFTERNOON AND LINGER INTO THE EVE. LGT/VRBL WINDS BEING REPORTED AT 41008 AND 41009. THE MESO-ETA INDICATES WEAK GRADIENT TO PERSIST OVER COASTAL WATERS THROUGH SHORT TERM WILL FOLLOW TREND OF CURRENT CWF. EXTENDED...FLO SWINGS AROUND AND BECOMES MORE EASTERLY BY FRIDAY. THIS WILL KEEP MAX TEMPS SLIGHTLY LOWER THAN THOSE ALONG THE COAST...OTRW WILL FOLLOW CURRENT FCST TREND. PRELIM AMG 70/88/72/88 5655 SSI 73/86/74/86 6655 JAX 72/90/72/90 6755 GNV 70/90/71/90 4755 03 .JAX... .GA...NONE. .FL...NONE. RAM.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 50 min |
Nearby
Tornado Warnings in Florida, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.